Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 9, 2008, 1:48 PM MST. It took effect at Apr 10, 2008, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 1:48 PM MST (20:48 UTC)
- In effect from
- Apr 10, 2008, 11:00 AM MST
- Expired
- Apr 10, 2008, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 092048 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY... ...RED FLAG WARNING IN EFFECT 11 AM MST THURSDAY TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... .GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING CONTINUES UNTIL 7 PM MST FOR COCHISE COUNTY. AS THIS LOW PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND DRY CONDITIONS ARE EXPECTED THURSDAY RESULTING IN A RED FLAG WARNING FROM 11 AM MST THURSDAY TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. AZZ148-101200- /O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ /O.CON.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 148 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY. AN AREA OF LOW PRESSURE MOVING ACROSS ARIZONA THIS AFTERNOON CONTINUES TO RESULT IN GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES PARTICULARLY ACROSS COCHISE COUNTY. AS A RESULT A RED FLAG WARNING CONTINUES THROUGH 7 PM MST THIS EVENING FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING COCHISE COUNTY. AS THIS LOW PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND LOW RELATIVE HUMIDITY IS EXPECTED ACROSS EASTERN FIRE WEATHER ZONE 148. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-101200- /O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 148 PM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM AND GREENLEE COUNTIES. AN AREA OF LOW PRESSURE NOW OVER ARIZONA WILL MOVE EAST TONIGHT INTO THURSDAY RESULTING IN GUSTY NORTHWESTERLY FLOW DURING THE DAY THURSDAY. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED FROM LATE THURSDAY MORNING CONTINUING INTO EARLY THURSDAY EVENING. THESE STRONG WINDS WILL WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES ACROSS FIRE WEATHER ZONE 146. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR FIRE WEATHER ZONE 146 INCLUDING GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...EXTREME CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
4 follow-up statements
000 WWUS85 KTWC 100203 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY DUE TO STRONG AND GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. THIS INCLUDES GRAHAM...GREENLEE AND COCHISE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY... AZZ148-101400- /O.EXP.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/ /O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO COCHISE COUNTY TODAY WILL CONTINUE TO PUSH EAST OVERNIGHT TONIGHT. ALTHOUGH THE WINDS IN THE VALLEYS WILL SLOWLY TAPER OFF THIS EVENING...BREEZY WEST WINDS WILL PERSIST IN THE HIGHER ELEVATIONS THROUGH DAYBREAK. HOWEVER...RELATIVE HUMIDITY VALUES HAVE STARTED THEIR RECOVERY THIS EVENING...AND ARE NOW SITUATED ABOVE THE 15 PERCENT THRESHOLD. THEREFORE...THE RED FLAG WARNING IN EFFECT FOR COCHISE COUNTY THIS EVENING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. HOWEVER...THE BACK SIDE OF THIS DISTURBANCE WILL STILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS THE EASTERN PORTIONS OF FIRE WEATHER 148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-101400- /O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES. THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO NORTHERN GRAHAM AND GREENLEE COUNTIES TODAY WILL CONTINUE TO PUSH EAST OVERNIGHT TONIGHT. HOWEVER...THE BACK SIDE OF THIS DISTURBANCE WILL STILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS FIRE WEATHER ZONE 146 INCLUDING NORTHERN GRAHAM AND GREENLEE COUNTIES NORTH OF THE GILA RIVER. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 100901 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 201 AM MST THU APR 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY DUE TO STRONG AND GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. THIS INCLUDES GRAHAM...GREENLEE AND COCHISE COUNTIES... AZZ146-148-102215- /O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 201 AM MST THU APR 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... THE BACK SIDE OF A DEPARTING DISTURBANCE WILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS THE EASTERN PORTIONS OF FIRE WEATHER 148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 102045 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU APR 10 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG AND GUSTY WEST TO NORTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. THIS RED FLAG WARNING INCLUDES GRAHAM...GREENLEE AND COCHISE COUNTIES... AZZ146-148-110200- /O.CON.KTWC.FW.W.0009.000000T0000Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 145 PM MST THU APR 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... STRONG AND GUSTY WEST TO NORTHWEST SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED ACROSS FIRE WEATHER ZONE 146 (NORTHERN GRAHAM AND GREENLEE COUNTIES) AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES). THE AIRMASS IN PLACE WILL BE QUITE DRY WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO LOWER TEENS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING HOURS TONIGHT. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING FOR FIRE WEATHER ZONE 146 (NORTHERN GRAHAM AND GREENLEE COUNTIES) AND EASTERN FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES) UNTIL 7 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA THROUGH 7 PM MST THIS EVENING. $$
000 WWUS85 KTWC 110153 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 653 PM MST THU APR 10 2008 AZZ146-148-110300- /O.EXP.KTWC.FW.W.0009.000000T0000Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 653 PM MST THU APR 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GRAHAM....GREENLEE AND COCHISE COUNTIES. ALTHOUGH WINDS EARLY THIS EVENING WERE STILL BREEZY...ESPECIALLY IN THE HIGHER TERRAIN...WINDS WILL CONTINUE TO TAPER OFF THROUGH THE EVENING. WINDS AT 7 PM MST WERE GENERALLY OUT OF THE NORTHWEST AT 15 TO 20 MPH WITH GUSTS TO 30 MPH...BUT WILL TAPER OFF TO 5 TO 15 MPH BY MIDNIGHT...THEN BECOME DOWNSLOPE/DOWNVALLEY DURING THE EARLY MORNING HOURS. ALTHOUGH RELATIVE HUMIDITIES ARE STILL IN THE LOWER TEENS EARLY THIS EVENING...THEY ARE BEGINNING TO RECOVER AND WILL PUSH ABOVE THE 15 PERCENT THRESHOLD BY 8 PM MST. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 9, 9:55 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 9, 9:55 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
955 AM MST WED APR 9 2008
.SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS
ARIZONA TODAY. THIS SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS AND
COOLER TEMPERATURES TO SOUTHEAST ARIZONA...ALONG WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE EASTERN MOUNTAINS. STRONG HIGH
PRESSURE ALOFT WILL BRING A WARMING TREND FRIDAY INTO EARLY NEXT
WEEK.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY 20-30 DBZ
ECHOES ACROSS SE PINAL/ERN PIMA/NRN COCHISE COUNTIES AT 1650Z. THE
REST OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY AND
SURFACE OBSERVATIONS INDICATED BROKEN-OVERCAST MAINLY MID-LEVEL
CLOUDINESS ACROSS MUCH OF SE AZ AT THIS TIME. FAR WRN PIMA COUNTY
WAS MOSTLY CLEAR. DEWPOINTS VALID 16Z RANGED FROM THE SINGLE DIGITS
FAR SE...TO THE MID 30S ACROSS CENTRAL/WRN PIMA COUNTY. SURFACE
WINDS WERE SLY/SWLY 5-15 KTS WITH A FEW GUSTS TO 20 KTS AT KDUG.
09/12Z KTWC SOUNDING REFLECTED A VERY DRY SURFACE-600 MB LAYER...
THOUGH SATURATED IN THE 600-450 MB LAYER. MODERATE-STRONG SWLY FLOW
PREVAILED THROUGHOUT THE COLUMN.
DEEP TROUGH OVER THE SWRN CONUS WILL TRANSLATE EWD TODAY. OPTED TO
UPDATE INHERITED FORECASTS TO INCLUDE A SLIGHT CHANCE OF SHOWERS/
THUNDERSTORMS ERN PIMA AND COCHISE COUNTIES TODAY PARTICULARLY BASED
ON RUC PRECIP FIELDS AS WELL AS RADAR TRENDS. GIVEN THE DRY NEAR-
SURFACE ENVIRONMENT BELIEVE ANY MEASURABLE PRECIP WILL BE CONFINED
TO THE MOUNTAINS OF THESE COUNTIES. CHANCE-TYPE POPS APPEAR TO BE
JUSTIFIED ACROSS NERN SECTIONS. IN SPITE OF THE CLOUD COVER STILL
BELIEVE WIND ADVISORY CRITERIA WILL BE MET ACROSS COCHISE COUNTY...
AND BREEZY-WINDY CONDITIONS WILL BE ACHIEVED ELSEWHERE. TROUGH TO
DEEPEN FURTHER ACROSS THE CENTRAL ROCKIES/PLAINS REGION TONIGHT AND
THUR. SLIGHT CHANCE OF SHOWERS TONIGHT ACROSS THE WHITE MOUNTAINS
WITH DRY CONDITIONS ELSEWHERE...THEN DRY AREAWIDE THUR UNDER NWLY
FLOW ALOFT.
THEREAFTER...DIFFERENCES EXIST REGARDING THE UPPER LEVEL PATTERNS
VIA THE 08/12Z GFS/ECMWF SOLUTIONS EARLY NEXT WEEK. FOR INSTANCE...
THE GFS DEPICTED RIDGE AXIS FROM AZ-ERN MONTANA MON MORNING...
WHILE THE ECMWF DEPICTED RIDGE AXIS ALONG 130W WITH 570 DM CLOSED
LOW CENTERED OVER NRN GULF CA. GFS SHIFTED RIDGE AXIS EWD TUE WITH
MUCH DEEPER TROUGH OVER THE PACIFIC NW WHILE THE ECMWF MEANDERED 500
MB LOW OVER NWRN SONORA. EITHER WAY BELIEVE DRY REGIME TO PREVAIL
ACROSS SE AZ THIS WEEKEND AND EARLY NEXT WEEK.
COOLER TODAY THEN NO SIGNIFICANT CHANGES IN DAYTIME MAX TEMPS THUR.
WARMER FRI WITH MUCH ABOVE NORMAL DAYTIME TEMPS THIS WEEKEND AND
EARLY NEXT WEEK.
&&
.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG AND
GUSTY WINDS LATE THIS MORNING THROUGH EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED ACROSS GREENLEE...GRAHAM AND COCHISE
COUNTIES WHERE SUSTAINED 20-FOOT WINDS OF 15-25 MPH WITH GUSTS TO
35-40 MPH WILL OCCUR. DRY AIR WILL ALSO BE IN PLACE RESULTING IN
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT FOR PORTIONS OF FIRE
WEATHER ZONE 148. THE GUSTY WINDS AND RELATIVE HUMIDITY VALUES WILL
EXCEED RED FLAG THRESHOLD ACROSS PORTIONS OF FIRE WEATHER ZONE 148
FROM LATE MORNING INTO THE EARLY EVENING ACROSS SOUTHERN GREENLEE...
GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY. FOR THE
REMAINDER OF FIRE WEATHER ZONE 146 AND 148 THE WINDS ARE EXPECTED TO
MEET RED FLAG CONDITIONS...BUT RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE 15 PERCENT. CONDITIONS MAY AGAIN APPROACH RED FLAG CRITERIA
THURSDAY ACROSS THE UPPER GILA RIVER VALLEY OF GRAHAM AND SOUTHERN
GREENLEE COUNTIES DUE TO DRY CONDITIONS AND THE POTENTIAL OF GUSTY
NORTHWESTERLY WINDS. FOR NOW WILL DEFER ANY ISSUANCE OF FIRE WEATHER
WATCH ON THURSDAY TO SUBSEQUENT SHIFTS.
&&
.AVIATION...CLOUD DECKS AROUND 8-10K FT THIS AFTERNOON AND EVENING.
SWLY/WLY WINDS 15-25 KTS WITH GUSTS TO 30-40 KTS...ESPECIALLY EAST
OF KTUS THIS AFTERNOON. CHANCE OF SHRA/TSRA ACROSS THE EASTERN
MOUNTAINS THIS AFTERNOON WITH AREAS OF BLDU EAST OF KTUS. WINDS
DECREASING TO LESS THAN 15 KTS AFTER 10/04Z AND CONTINUING INTO THUR
MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM
11 AM TO 7 PM MST TODAY FOR EASTERN FIRE ZONE 148.
WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TODAY AZZ035.
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 9, 5:15 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 515 AM MST WED APR 9 2008 AZZ030-092200- UPPER GILA RIVER VALLEY- 515 AM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FOR SOUTHERN GREENLEE COUNTY AND GRAHAM COUNTY SOUTH OF THE GILA RIVER FROM 11 AM TO 7 PM MST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING WINDY CONDITIONS AND RELATIVE HUMIDITY VALUES THAT ARE EXPECTED TO DROP BELOW CRITICAL LEVELS FROM LATE THIS MORNING INTO EARLY THIS EVENING ACROSS THE AREA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM MST THIS EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER AS WELL AS SOUTHERN GREENLEE AND COCHISE COUNTIES. WITH DRY CONDITIONS IN PLACE ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD BE UTILIZED DURING THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-092200- COCHISE COUNTY- 515 AM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FOR COCHISE COUNTY FROM 11 AM TO 7 PM MST TODAY... ...WIND ADVISORY IN EFFECT FOR COCHISE COUNTY FROM 11 AM TO 7 PM MST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING WINDY CONDITIONS AND RELATIVE HUMIDITY VALUES THAT ARE EXPECTED TO DROP BELOW CRITICAL LEVELS FROM LATE THIS MORNING INTO EARLY THIS EVENING ACROSS THE AREA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM MST THIS EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER AS WELL AS SOUTHERN GREENLEE AND COCHISE COUNTIES. WITH DRY CONDITIONS IN PLACE ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD BE UTILIZED DURING THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. IN ADDITION TO THE FIRE WEATHER CONCERNS...THE WINDS WILL ALSO BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR COCHISE COUNTY FROM 11 AM MST TO 7 PM MST TODAY. SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION IF DRIVING IN COCHISE COUNTY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:43 AM MST | Wind Advisory | TWC | 16 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.